Thunderstorm Wind, Wayne
- When
- July 27, 2:45 PM EST
- Where
- Wayne County, Damascus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.700, -75.067
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 27, 1:50 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT WED JUL 27 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... THE FRONT IS NOW MAKING PROGRESS ACROSS THE CENTRAL FORECAST AREA WITH THUNDERSTORMS DEVELOPING OUT AHEAD IN MORE WARM AND UNSTABLE AIRMASS WITH PLENTY OF POST-FRONTAL SHOWERS BEHIND. WINDS SHIFTING TO THE NORTHWEST WITH TEMPERATURES DROPPING INTO THE 60S WITH FROPA. MODELS ARE A LITTLE FAST WITH THE FRONT, WHICH HAS BEEN SLOWED BY WAVES DEVELOPING AND MOVING ALONG THE BOUNDARY. EXPECT THAT THE FRONT WILL CLEAR THE FORECAST AREA EARLY THIS EVENING, AND THAT THE POST FRONTAL SHOWERS WILL LINGER UNTIL ABOUT MIDNIGHT, ESPECIALLY IN THE SOUTH. DRIER CONDITIONS MOVE IN FOR THURSDAY AND FRIDAY AS THE FRONT DROPS SOUTHWARD THRU THE MID ATLANTIC STATES. HIGH TEMPS IN THE 70S TO NEAR 80 DEGREES. LOWS IN THE 50S. -03 && .LONG TERM (FRI NITE-WEDS)... GENERALLY A MEAN RIDGE WITH HIGH PRESSURE EXPECTED TO KEEP THINGS FAIR AND SEASONABLE AROUND THE AREA...WITH THE EXCEPTION OF A COLD FRONT AND UPPER TROUGH PASSAGE TUESDAY TO BRING A CHANCE OF THUNDERSTORMS. -JAB && .AVIATION (27/18Z - 28/18Z)... COLD FRONT CROSSING THRU TERMINALS THIS AFTERNOON WITH GENERALLY MVFR CIGS AND VSBYS BEHIND THE BOUNDARY AND STRONG TSRA DVLPG AHEAD. LOCALIZED PERIODS OF IFR VSBY/CIG SHOWING UP AT SYR-ITH AND UPSTREAM AT FZY...BUT BELIVE THIS WILL MIX OUT IN NEXT FEW HRS. FRONT PASSES AVP AROUND 23Z...WITH SHRA TAPERING OFF TWD 03Z-06Z. GRADUAL IMPROVEMENT TO VFR CIGS OVERNIGHT AND SOME SCT CLRG PSBL. GIVEN THAT...ELM AND AVP LIKELY TO DROP TO IFR-LIFR IN FG AFT 09Z. COULD OCCUR ALSO AT UCA...BUT DRY ADVECTION A LITTLE STRONGER THAN FURTHER SOUTH...AND MAY PRECLUDE DENSE FOG DVLPG. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...SEVERE THUNDERSTORM WATCH UNTIL 800 PM FOR DELAWARE AND SULLIVAN. .PA...SEVERE THUNDERSTORM WATCH UNTIL 800 PM FOR LACHAWANNA, LUZERNE, WAYNE AND PIKE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 240 AM EDT WED JUL 27 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-280637- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- MADISON NY-NORTHERN ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-STEUBEN NY-TIOGA NY- TOMPKINS NY-YATES NY- 240 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE POSSIBLE TODAY AHEAD OF A SLOWLY ADVANCING COLD FRONT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. NYZ062-PAZ039-040-043-044-047-048-072-280637- LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-PIKE PA-SOUTHERN WAYNE PA- SULLIVAN NY-SUSQUEHANNA PA-WYOMING PA- 240 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAS T PENNSYLVANIA. .DAY ONE...TODAY...THUNDERSTORMS ARE EXPECTED TODAY IN THE WARM AIR AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1007 AM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG MIDDLESEX 42.70N 77.27W
07/26/2005 YATES NY AMATEUR RADIO
WIRES AND LARGE BRANCHES DOWN
0645 PM TSTM WND DMG ATLANTA 42.55N 77.48W
07/26/2005 STEUBEN NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN
0655 PM TSTM WND DMG HAMMONDSPORT 42.41N 77.22W
07/26/2005 STEUBEN NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN
0710 PM TSTM WND DMG TYRONE 42.42N 77.07W
07/26/2005 SCHUYLER NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN
0730 PM TSTM WND DMG SENECA FALLS 42.91N 76.80W
07/26/2005 SENECA NY AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
0735 PM TSTM WND DMG ROMULUS 42.75N 76.83W
07/26/2005 SENECA NY AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
0735 PM TSTM WND DMG DUNDEE 42.52N 76.98W
07/26/2005 YATES NY TRAINED SPOTTER
FEW LARGE TREES DOWN AT RESIDENCE
0740 PM TSTM WND DMG ELMIRA 42.09N 76.81W
07/26/2005 CHEMUNG NY LAW ENFORCEMENT
LIVE WIRES DOWN ON SEVERAL ROADWAYS
0745 PM TSTM WND GST LOCKE 42.67N 76.42W
07/26/2005 55 MPH CAYUGA NY AMATEUR RADIO
0745 PM TSTM WND DMG ITHACA 42.44N 76.50W
07/26/2005 TOMPKINS NY COUNTY OFFICIAL
TREES AND WIRES DOWN COUNTY-WIDE
0810 PM TSTM WND DMG ORWELL 41.88N 76.27W
07/26/2005 BRADFORD PA AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
0815 PM TSTM WND DMG OTISCO 42.87N 76.20W
07/26/2005 ONONDAGA NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN
0815 PM TSTM WND DMG CORTLAND 42.60N 76.18W
07/26/2005 CORTLAND NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN
0830 PM TSTM WND DMG OXFORD 42.44N 75.60W
07/26/2005 CHENANGO NY AMATEUR RADIO
NUMEROUS TREES DOWN
0835 PM TSTM WND DMG MIDDLETOWN CENTER 41.87N 76.10W
07/26/2005 SUSQUEHANNA PA AMATEUR RADIO
TREES AND WIRES DOWN
0840 PM TSTM WND DMG PETERBORO 42.97N 75.67W
07/26/2005 MADISON NY AMATEUR RADIO
SEVERAL TREES AND WIRES DOWN
0840 PM TSTM WND DMG GUILFORD 42.40N 75.48W
07/26/2005 CHENANGO NY AMATEUR RADIO
NUMEROUS TREES DOWN
0845 PM TSTM WND DMG VESTAL 42.08N 76.05W
07/26/2005 BROOME NY AMATEUR RADIO
LARGE POLE DOWN ON CARNIVAL EQUIPMENT AT TOWN FAIR
0845 PM TSTM WND DMG MONTROSE 41.83N 75.88W
07/26/2005 SUSQUEHANNA PA AMATEUR RADIO
WIRES DOWN
0850 PM TSTM WND DMG VESTAL 42.08N 76.05W
07/26/2005 BROOME NY AMATEUR RADIO
SEVERAL WIRES DOWN
0850 PM TSTM WND DMG AUGUSTA 42.97N 75.52W
07/26/2005 ONEIDA NY LAW ENFORCEMENT
TREES DOWN
0855 PM TSTM WND DMG LACEYVILLE 41.65N 76.16W
07/26/2005 WYOMING PA COUNTY OFFICIAL
TREES DOWN
0855 PM TSTM WND GST ROCKDALE 42.38N 75.42W
07/26/2005 50 MPH CHENANGO NY AMATEUR RADIO
0855 PM TSTM WND DMG VESTAL 42.08N 76.05W
07/26/2005 BROOME NY AMATEUR RADIO
NUMEROUS TREES DOWN AND SEVERAL ROADS BLOCKED
0900 PM TSTM WND DMG UNADILLA 42.33N 75.32W
07/26/2005 OTSEGO NY AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN
0905 PM TSTM WND DMG MEHOOPANY 41.57N 76.07W
07/26/2005 WYOMING PA AMATEUR RADIO
TREES AND WIRES DOWN
0905 PM TSTM WND DMG SIDNEY CENTER 42.28N 75.25W
07/26/2005 DELAWARE NY AMATEUR RADIO
MANY TREES AND WIRES DOWN
0915 PM TSTM WND DMG ONEONTA 42.45N 75.07W
07/26/2005 OTSEGO NY AMATEUR RADIO
MANY TREES AND WIRES DOWN. SIGNIFICANT POWER OUTAGES.
0925 PM TSTM WND DMG COOPERSTOWN 42.70N 74.93W
07/26/2005 OTSEGO NY AMATEUR RADIO
SEVERAL TREES AND WIRES DOWN
&&
JABSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 131 PM EDT WED JUL 27 2005 NYZ024-025-044-045-055-056-271830- BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-TIOGA NY-TOMPKINS NY- 131 PM EDT WED JUL 27 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELMIRA TO CORTLAND...AND MOVING EAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... MARATHON AT 145 PM EDT WAVERLY AT 155 PM EDT OWEGO AT 205 PM EDT NORWICH AT 210 PM EDT ENDICOTT AT 215 PM EDT JOHNSON CITY AT 220 PM EDT BINGHAMTON AT 225 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 248 PM EDT WED JUL 27 2005 NYZ057-271930- DELAWARE NY- 248 PM EDT WED JUL 27 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ROXBURY TO PEABROOK..AND MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WOLF HOLLOW AT 255 PM EDT NEW KINGSTON AT 300 PM EDT ROXBURY AT 310 PM EDT HALCOTTSVILLE AT 325 PM EDT MARGARETVILLE AND ARKVILLE AT 330 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 254 PM EDT WED JUL 27 2005 PAZ047-272000- LUZERNE PA- 254 PM EDT WED JUL 27 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 17 MILES SOUTHWEST OF EAST BERWICK... AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HAZLETON AT 340 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OTHER SCATTERED THUNDERSTORMS CURRENTLY AFFECTING LUZERNE COUNTY WILL CONTINUE...BUT ARE NOT EXPECTED TO CONTAIN LARGE HAIL OR STRONG WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY JAB
The Binghamton radar (KBGM), 94 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465987.